MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ VIP; CATHETER, CONTINUOUS FLUSH

EDWARDS LIFESCIENCES, PR SWAN-GANZ VIP; CATHETER, CONTINUOUS FLUSH
Model Number 782F75M
Medical Device Problem Code Incorrect Measurement (1383)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 09/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is anticipated to be returned for evaluation but has not yet been received.A supplemental will be sent with the evaluation results.A device history record review was unable to be completed as the lot number is unknown.
 
Event or Problem Description
It was reported that there was a failure with this swan-ganz catheter (782f75m, lot number unknown).Per the sales representative, during a cabg procedure, after the patient came off the pump, the swan did not show a pa waveform.The anesthesiologist repositioned the swan back until a waveform appeared.When the surgery was completed, the anesthesiologist noticed that there was blood on the floor, but never found the reason.The patient was transferred to the icu and connected to the hemosphere.The temperature was never accurate reading 91 degrees.The swan would not wedge, even with advancement.When the swan was discontinued, the nurse noted that there was blood in the thermistor on the 70cc2 cable.There was no blood on the outside of the cable.There was a clot in the thermistor as well.There was no troubleshooting done.The non-edwards products involved were the introducer and arrow kit.There was no harm or injury to the patient.
 
Additional Manufacturer Narrative
The product lab received one 782f75m catheter with monoject limited volume syringe, 70cc2 cable, and non-edwards contamination shield.The reported issue of blood in the thermistor was confirmed.As received, blood was observed in thermistor connectors of the catheter and the 70cc2 cable.A 0.08 cut was found on the catheter body at approximately 30.5cm proximal from the tip.The cut entered the thermistor lumen.All through lumen were patent without any leakage or occlusion.The balloon inflated clear, concentric and remained inflated for more than five minutes without leakage.There was no other visible damage was observed from the catheter.All through lumens passed pressure test with lab dpt.The report of inaccurate temperature issue was unable to be evaluated due to the presence of the blood in the thermistor connector.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Additional Manufacturer Narrative
Udi related data quality updates only.The lot number for this device was not provided and is unknown, therefore, the full udi number is not available.The primary di number is: (b)(4).The following are additional product codes for this device: dqo catheter, intravascular, diagnostic.Dyg catheter, flow directed.Dqe catheter, oximeter, fiberoptic.The following is corrected data, as the original identification information sent in the initial report did not match the data submitted to the global unique device identification database (gudid): d1 brand name: swan-ganz vip.D2a common device name: catheter, continuous flush.D2b device product code: kra.

Brand Name
SWAN-GANZ VIP
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
anasco PR 00610
Manufacturer (Section G)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer Contact
jessica atallah
1 edwards way
irvine, CA 92614
9492500294
MDR Report Key17873823
Report Number2015691-2023-16542
Device Sequence Number8920193
Product Code KRA
UDI-Device Identifier00690103197303
UDI-Public(01)00690103197303
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K926450
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2024
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number782F75M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/14/2023
Supplement Date Received by Manufacturer10/27/2023
07/09/2024
Initial Report FDA Received Date10/04/2023
Supplement Report FDA Received Date11/17/2023
07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown